Texas, 2006

Drought in Texas, August 1 to 31, 2006

August 1 to 31, 2006 · NWS CRP · 7 events in 7 counties and zones

7 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 8:20 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 31, 8:20 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CDT MON JUL 31 2006

.UPDATE...THE COMBINATION OF A STRONG BERMUDA HIGH PRESSURE RIDGE
ACROSS THE NRN GULF COAST AND A LOW CENTER ACROSS THE OK PAN
HANDLE W/ TROUGHING SOUTH INTO NERN MEXICO IS PRODUCING AN
UNUSUALLY STRONG PGRAD ACROSS THE REGION BY LATE JULY STANDARDS.
THIS HAS LED TO SCA CONDITIONS ACROSS MUCH OF THE COASTAL WATERS.
W/ A 25-35 KT LLJ DEVELOPING...SCA CONDITIONS WILL PERSIST ACROSS
THE NEARSHORE AND EVEN MUCH OF THE OFFSHORE WATERS (BUOY 20 NOW
OVER 20 KTS) THROUGH THE NIGHT AS MID-UPR 80 DEGREE WATER TEMPS
PROVIDE STRONG MIXING. MAY BE ABLE TO GO W/ SCEC IN BAYS AT THE
1030 PM CWF UPDATE...BUT NOT TO SURE AS SEVERAL TCOON SITES STILL
IN SOLID SCA ACROSS SRN BAYS AND NRN BAYS ARE INCREASING IN
RESPONSE TO THE DEVELOPING LLJ (NRN BAYS WINDS TYPICALLY PEEK
AROUND 12-3 AM). WILL LIKELY EXTEND THE SCA ACROSS ALL GULF ZONES
GIVEN THE BUOY 20 TRENDS AND WILL DECIDE LAST MINUTE ON BAYS.

GIVEN STRONG ONSHORE FLOW...MADE ADJUSTMENTS TO RAISE LOW TEMPS
ALL AREAS...BUT ESP NEAR THE COAST WHERE LOTS OF LOW 80S ARE
LIKELY. SFC LOW WILL WEAKEN TO THE NORTH SLIGHTLY AND WINDS WILL
BE SLIGHTLY LESS ON TUES...BUT GENERAL PATTERN WILL REMAIN THE
SAME AND NEEDED TO TWEAK WINDS UP TOMORROW AND TOMORROW NIGHT. ANY
SHOWER ACTIVITY TONIGHT OR TUESDAY SHOULD REMAIN VERY ISOLD AND
MAINLY WELL NE OF CRP GIVEN STRONG WINDS AND DECREASING MOISTURE.

&&

.AVIATION...THERMAL CYCLONE ACCENTUATES THE SEA BREEZE CIRCULATION
AND RESULTS IN S/SE WIND GUSTS TO 25 KNOTS FROM THE MID AFTERNOON TO
EARLY EVENING HOURS FROM THE SOUTHERN RIO GRANDE PLAINS TO THE
SOUTHERN COASTAL BEND. OTHERWISE VFR CONDITIONS PREVAIL.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM.

     SMALL CRAFT ADVISORY UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     AND BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS.

&&

MG...SHORT-TERM
BB...AVIATION
Hazardous weather outlook, Jul 31, 4:28 AM CST, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CDT MON JUL 31 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
528 AM CDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NORTHEAST
COASTAL BEND TODAY. HIGH HEAT INDEX VALUES OF 105 TO 109 CAN BE
EXPECTED MAINLY OVER THE WESTERN RIO GRANDE PLAINS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DEEPER TROPICAL MOISTURE WILL MOVE IN FROM THE GULF OF MEXICO OVER
THE WEEKEND PROVIDING AN INCREASED CHANCE OF THUNDERSTORMS.  NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JMJR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Bee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bee forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Duval

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Duval forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, La Salle

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
La Salle forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Drought conditions across inland portions of South Texas worsened slightly during August of 2006 due to the lack of widespread significant rainfall. By the end of August the U.S. Drought Monitor showed drought conditions across La Salle and Webb counties in the extreme to exceptional categories, Live Oak McMullen and Duval counties in the severe to extreme categories, and Jim Wells and Bee counties in the moderate to severe categories.Soil moisture across western portions of South Texas remained below normal. Excessive heat and dry foliage has resulted in the continued use of hay to feed cattle. Cattle herds remain depleted and the price of hay remained well above normal.Reservoir levels continued to fall slowly at Choke Canyon and Lake Corpus Christi during August with no significant rainfall in the watersheds and water usage at its peak. Choke Canyon Reservoir fell to 76.7% capacity by the end of the month and Lake Corpus Christi fell to 30.4% capacity. Lake Amistad rose only slightly and Coleto Creek Reservoir remained nearly unchanged.Moderate fire danger continued across portions of inland South Texas, however no significant wildfires were reported over the month of August across South Texas.The following are selected South Texas rainfall totals for August 2006:Alice Intl Apt: 0.57 inchesCorpus Christi Intl Apt: 0.61 inchesCotulla Intl Apt: TraceLaredo Intl Apt: 0.10 inchesRockport Intl Apt: 0.51 inchesVictoria Intl Apt: 0.34 inches

Drought, Live Oak

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McMullen forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Webb

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531585, 5531586, 5531587, 5531635, 5531636, 5531637, 5531638.